Mrs. A is a thirty year old female who was brought to the emergency room because she has been complaining of pain and a headache for two days. She is mildly obese, was once a smoker but quit four years ago when she had her baby. While being assessed by the nurse, Mrs.A starts to have an asthma attack. She becomes dyspneic and presents with a harsh cough. She becomes tachycardic and has high blood pressure. She is put on a nebulizer, medications, IV fluids, and oxygen. She remains in the hospital for three days before being discharged.
Question One The pathophysiology of asthma is: “ described as a chronic disease that involves inflammation of the pulmonary airways and bronchial hyperresponsiveness that results in the clinical …show more content…
This is a bronchodilator that will open up her airway. The reason that the IV fluids were ordered is because: “Tachypnea and increased work of breathing can lead to inadequate hydration due to diminished oral intake and increased insensible losses” (Lisa Zaoutis). This means that the patient is not getting enough fluids and they need to be replenished. Arterial blood gases were ordered to measure the pH levels and carbon dioxide in the blood. Oxygen was ordered to ease her breathing, so that her body does not have to work as hard. Atrovent is another bronchodilator that was ordered as the client continued to have troubles breathing. Aminophylline is another bronchodilator that was ordered in order to help the client breathe. Epinephrine was given for an allergic reaction that may have led to the asthma attack.
Question Four Some parts of her lab are normal. Something that is concerning is that she is in respiratory acidosis. Her pulse oximetry is on 94% while on four liters of oxygen, which is not ideal.
Question Five Some of the most common adverse effects for the medications that were ordered include dizziness and insomnia, as well as headaches, tremors and